Alert archive / Michigan / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at Oct 8, 2010, 3:37 AM EDT for 23 counties in Michigan. It took effect at Oct 8, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2010, 3:37 AM EDT (07:37 UTC)
- In effect from
- Oct 8, 2010, 12:00 PM EDT
- Expired
- Oct 8, 2010, 7:24 PM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS83 KGRR 080737 RFWGRR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 AM EDT FRI OCT 8 2010 ...HIGH FIRE DANGER TODAY... .TEMPERATURES IN THE MID 70S COMBINED WITH SOUTHWEST WINDS IN THE 15 TO 20 MPH RANGE AND LOW RH VALUES WILL RESULT IN A HIGH FIRE DANGER TODAY. MIZ037>040-043>046-050>052-056>059-064>067-071>074-081545- /O.NEW.KGRR.FW.W.0003.101008T1600Z-101009T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 337 AM EDT FRI OCT 8 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. SOUTHWEST WINDS 15 TO 20 MPH WILL COMBINE WITH TEMPERATURES IN THE MID 70S AND LOW RELATIVE HUMIDITY VALUES TO PRODUCE A HIGH FIRE DANGER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 93
3 follow-up statements
498 WWUS83 KGRR 081452 RFWGRR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1052 AM EDT FRI OCT 8 2010 ...HIGH FIRE DANGER TODAY... .TEMPERATURES IN THE MID 70S COMBINED WITH SOUTHWEST WINDS IN THE 15 TO 20 MPH RANGE AND LOW RH VALUES WILL RESULT IN A HIGH FIRE DANGER TODAY. MIZ037>040-043>046-050>052-056>059-064>067-071>074-082300- /O.CON.KGRR.FW.W.0003.101008T1600Z-101009T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1052 AM EDT FRI OCT 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... SOUTHWEST WINDS 15 TO 20 MPH WILL COMBINE WITH TEMPERATURES IN THE MID 70S AND LOW RELATIVE HUMIDITY VALUES TO PRODUCE A HIGH FIRE DANGER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MJS
762 WWUS83 KGRR 081909 RFWGRR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 309 PM EDT FRI OCT 8 2010 ...HIGH FIRE DANGER TODAY... .TEMPERATURES IN THE MID TO UPPER 70S WILL COOL OFF THIS EVENING. THE DRY AIR IN PLACE WILL KEEP THE HUMIDITY LEVELS IN THE 20 PERCENT RANGE FOR A FEW MORE HOURS. GUSTY WINDS OVER 20 MPH ARE EXPECTED AT TIMES INTO THE EVENING. RED FLAG CONDITIONS WILL WANE AROUND 8 PM MIZ037>040-043>046-050>052-056>059-064>067-071>074-090000- /O.CON.KGRR.FW.W.0003.000000T0000Z-101009T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 309 PM EDT FRI OCT 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... SEVERAL MORE HOURS OF HIGH FIRE DANGER ARE LIKELY LATE THIS AFTERNOON. TEMPERATURES ARE IN THE MID TO UPPER 70S...AND WINDS WILL GUST OVER 20 MPH AT TIMES. AS THE SUN SETS...THE WINDS WILL GRADUALLY DIMINISH AND THE TEMPERATURES WILL START TO COOL OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MJS
711 WWUS83 KGRR 082324 RFWGRR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 724 PM EDT FRI OCT 8 2010 ...RED FLAG WARNING CANCELLED... MIZ037>040-043>046-050>052-056>059-064>067-071>074-090030- /O.CAN.KGRR.FW.W.0003.000000T0000Z-101009T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 724 PM EDT FRI OCT 8 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES HAVE COOLED TO AROUND 70 DEGREES AND WINDS HAVE DECREASED TO LESS THAN 10 MPH. AS A RESULT...THE FIRE DANGER HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Oct 7, 11:55 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 7, 11:55 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1155 PM EDT THU OCT 7 2010 LATEST UPDATE...AVIATION... .SYNOPSIS...(120 PM EDT THU OCT 7 2010) HIGH PRESSURE WILL TRACK UP THE OHIO VALLEY THROUGH FRIDAY PROVIDING WARM TEMPERATURES AND DRY CONDITIONS TO THE REGION. A WEAK COLD FRONT WILL DROP DOWN FROM THE NORTH AND DISSIPATE ACROSS LOWER MICHIGAN ON SATURDAY. A WEAKENING AREA OF LOW PRESSURE MOVES IN FROM THE WEST FOR EARLY NEXT WEEK AND COULD LEAD TO SOME UNSETTLED WEATHER. && .SHORT TERM...(120 PM EDT THU OCT 7 2010) (TONIGHT THROUGH SATURDAY NIGHT) THE MAIN ISSUE DEALS WITH THE WEATHER FRIDAY NIGHT INTO SATURDAY. THE MODELS HAVE BEEN SHOWING MID LEVEL SHORTWAVE DROPPING DOWN FROM THE NORTHWEST FRIDAY NIGHT WITH SOME CLOUDS. NOT A ZERO PERCENT CHANCE FOR RAIN AS THIS MID LEVEL MOISTURE COULD LEAD TO SOME PRECIPITATION FALLING OUT OF THE CLOUDS. HOWEVER DOWN LOW IT IS SHOWN TO BE DRY AND THUS IT APPEAR THAT VIRGA MAY OCCUR. WITH THE PASSAGE OF THIS WAVE...SOME COLD AIR ADVECTION OCCURS IN THE LOW LEVELS...ESPECIALLY NORTH OF INTERSTATE 96. FORECAST SOUNDING SHOW MOISTURE AROUND 925 MB WHICH COULD LEAD TO A BAND OF LOWER CLOUDS. NOT SURE HOW STRONG AND HOW FAR SOUTH THIS FRONT GOES...BUT IT COULD CERTAINLY LIMIT OUR HIGH TEMPERATURES ON SATURDAY. I DID LOWER HIGH TEMPERATURES CLOSER TO CLIMATOLOGY. WILL NEED TO MONITOR THIS FRONT CLOSELY IN THE COMING DAYS. CROSSOVER TEMPERATURES DO NOT SUPPORT FOG AT THIS TIME. HOWEVER SOME ISOLATED PATCHES ARE POSSIBLE IN THE NORMALLY FOGGIER LOCATION AS DECENT RADIATIONAL COOLING IS EXPECTED TONIGHT. && .LONG TERM...(120 PM EDT THU OCT 7 2010) (SUNDAY THROUGH THURSDAY) SUNDAY IS LOOKING LIKE A WARM DAY AS A BETTER CHANCE FOR THE SOUTHWEST FLOW TO KICK IN EXISTS. TEMPERATURES AT 925 MB CLIMB TO NEAR 20 DEG C BY EVENING. THIS WILL SUPPORT TEMPERATURES WELL INTO THE 70S. SOME INSTABILITY WILL BE PRESENT ON SUNDAY...BUT SOUNDINGS SHOW CONSIDERABLE NEGATIVE AREA DOWN LOW. THUS WILL KEEP IT DRY. THEN SUNDAY NIGHT INTO MONDAY THE UPPER WAVE CURRENTLY OVER THE WRN U.S. MOVES INTO THE GREAT LAKES REGION. THIS FEATURE WILL RAISE THE RISK FOR SOME PRECIPITATION INTO TUESDAY. SINCE THIS FEATURE WILL BE WEAKENING...WILL GO NO HIGHER THAN CHANCE POPS. THE ECMWF DOES HOLD BACK THE UPPER LEVEL ENERGY...AND WOULD SUPPORT MAINLY DRY WEATHER FOR THE EARLY PART OF NEXT WEEK. THE ECMWF DOES NOT SHOW GOOD CONTINUITY. IF THE ECMWF END UP CORRECT...WED WILL BE A WARMER DAY...AHEAD OF THE NEXT FRONT. WILL FAVOR THE GFS SHOWING A NORTHWEST FLOW OF MORE SEASONABLE AIR. && .AVIATION...(1155 PM EDT THU OCT 7 2010) WHILE SOME PATCHY/SHALLOW GROUND FOG CANNOT BE RULED OUT THROUGH 13Z... WILL KEEP THE TAFS ENTIRELY VFR OVERNIGHT THROUGH FRIDAY EVENING. LIGHT/CALM SFC WINDS TONIGHT WILL PICK UP OUT OF THE SOUTHWEST AFTER 15Z FRIDAY... WITH SPEEDS OF 10 TO 20 KNOTS EXPECTED IN THE AFTERNOON. THE WINDS WILL DECREASE TOWARD SUNSET. && .MARINE...(745 PM EDT THU OCT 7 2010) LIGHT WINDS CAN BE EXPECTED THIS EVENING AS THE PRESSURE GRADIENT DECREASES... SO THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE AT 4 PM. && .HYDROLOGY...(120 PM EDT THU OCT 7 2010) NO RAIN IS EXPECTED UNTIL SUNDAY NIGHT AT THE EARLIEST. RIVER LEVELS WILL REMAIN FAIRLY STEADY. && .FIRE WEATHER...(120 PM EDT THU OCT 7 2010) THERE WILL BE AN INCREASED FIRE DANGER AS WE SLOWLY WARM INTO FRIDAY. THE RECENT DRY SPELL HAS ALLOWED FUELS TO DRY. AT THIS POINT IT DOES NOT APPEAR WE WILL REACH RED FLAG CONDITIONS AS WINDS WILL ONLY STAY AROUND 15 MPH...AND RH VALUES BOTTOM OUT IN THE 30 PERCENT RANGE. FRIDAY APPEARS TO BE THE DAY OF MOST CONCERN. BY SATURDAY IT LOOKS LIKE WE WILL SEE WINDS SHIFT TO THE EAST AND THAT COULD LIMIT HOW WARM TEMPERATURES GO. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....NONE. LM....NONE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: MJS AVIATION: MEADE MARINE: MJS HYDROLOGY: MJS FIRE WX: MJS
Hazardous weather outlook, Oct 7, 4:20 PM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 PM EDT THU OCT 7 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 420 PM EDT THU OCT 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY WEATHER...TEMPERATURES IN THE 70S DURING THE AFTERNOON AND GUSTY WINDS WILL INCREASE THE DANGER OF GRASS FIRES IN FIELD FIRES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-080900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 420 PM EDT THU OCT 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM TJT
Nearby
Red Flag Warnings in Michigan, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.